Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2006, 9:25 PM CDT for 4 counties in Kansas. It was in force for 65 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2006, 9:25 PM CDT (02:25 UTC)
- Expired
- Jun 16, 2006, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:43 PM CDT | TSTM WND GST 60 | 3 W Garden Plain, KS | |
| Jun 16, 9:45 PM CDT | TSTM WND GST 60 | 3 Ne Viola, KS | 55 TO 60 MPH. |
| Jun 16, 9:47 PM CDT | TSTM WND GST 78 | 5 S Goddard, KS | ALSO REPORTED 51 MPH SUSTAINED WINDS WITH THE 78 MPH WIND GUST WITH A HOME WEATHER STATION. |
| Jun 16, 9:47 PM CDT | TSTM WND GST 85 | 5 Nnw Andale, KS | SPOTTER ESTIMATED 80 TO 85 MPH WINDS IN THE MT. HOPE AREA. THE WINDS ALSO CAUSED TREE DAMAGE. |
| Jun 16, 9:50 PM CDT | TSTM WND GST 92 | Mount Hope, KS | TREE LIMBS 3 TO 5 INCHES BROKEN OFF. PERSONAL WEATHER OBSERVING STATION WAS USED FOR WIND SPEED. |
| Jun 16, 9:55 PM CDT | TSTM WND GST 75 | Goddard, KS | ESTIMATED 65 TO 75 MPH WIND GUSTS. |
| Jun 16, 10:00 PM CDT | TSTM WND DMG | West Wichita, KS | NUMEROUS LARGE BRANCHES DOWN NEAR 119TH AND CENTRAL. |
| Jun 16, 10:00 PM CDT | TSTM WND GST 80 | West Wichita, KS | ESTIMATED 70 TO 80 MPH WIND GUSTS AT 119TH AND CENTRAL. |
| Jun 16, 10:01 PM CDT | TSTM WND GST 58 | Maize, KS | MEASURED BY KSN WEATHER LAB. |
| Jun 16, 10:05 PM CDT | TSTM WND GST 60 | 1 Nw West Wichita, KS | 21ST AND 119TH. |
| Jun 16, 10:12 PM CDT | TSTM WND GST 60 | Wichita, KS | 60 MPH GUST REPORTED AT 45 ST. NORTH AND 135. |
| Jun 16, 10:13 PM CDT | TSTM WND DMG | Newton, KS | NUMEROUS REPORTS OF TREE DAMAGE THROUGHOUT THE COUNTY. |
| Jun 16, 10:18 PM CDT | TSTM WND DMG | Park City, KS | ESTIMATED 80 MPH WINDS WHICH CAUSED 4 TO 5 INCH TREE LIMBS TO SNAP. |
| Jun 16, 10:25 PM CDT | TSTM WND GST 64 | 3 Ese Bel Aire, KS | 64 MPH WIND GUST REPORTED AT JABARA AIRPORT. |
| Jun 16, 10:30 PM CDT | TSTM WND GST 60 | Mulvane, KS | |
| Jun 16, 10:36 PM CDT | TSTM WND GST 62 | 3 Ese Bel Aire, KS | 62 MPH WIND GUST REPORTED AT JABARA AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 8:23 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 170226 SVRICT KSC079-155-173-191-170330- /O.NEW.KICT.SV.W.0162.060617T0225Z-060617T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN SOUTH CENTRAL KANSAS. SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS. HARVEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1030 PM CDT. * AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF HAVEN TO 19 MILES SOUTHWEST OF ARGONIA...MOVING EAST AT 35 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... NORTHEAST WICHITA AND JABARA AIRPORT....(3KM)JABARA ARPT.... (IAB)MCCONNELL AFB....(ICT)WICHITA ARPT....ANDALE....ARGONIA....BEL AIRE....BELLE PLAINE....BENTLEY....BUHLER....BURRTON....CALDWELL... .CHENEY....CLEARWATER....COLWICH....CONWAY SPRINGS....DERBY.... EASTBOROUGH....GARDEN PLAIN....GEUDA SPRINGS....GODDARD.... HALSTEAD....HAVEN....HAYSVILLE....HESSTON....KECHI....MAIZE.... MAYFIELD....MILAN....MOUNT HOPE....MULVANE....NEWTON....NORTH NEWTON....OXFORD....PARK CITY....SEDGWICK....SOUTH HAVEN....VALLEY CENTER....VIOLA....WALTON....WELLINGTON....WHITEWATER....WICHITA... .SOUTH WICHITA....MID CONTINENT AIRPORT....CHENEY LAKE....LAKE AFTON....PERTH....RIVERDALE....WEST WICHITA. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MILES AN HOUR... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THIS IS A DANGEROUS LINE OF STORMS. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715 $$ JAKUB
3 follow-up statements
000 WWUS53 KICT 170242 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT FRI JUN 16 2006 KSC079-155-173-191-170330- /O.CON.KICT.SV.W.0162.000000T0000Z-060617T0330Z/ HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS- 940 PM CDT FRI JUN 16 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SUMNER...SEDGWICK... EASTERN RENO AND HARVEY COUNTIES UNTIL 1030 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED NEAR SOUTH WICHITA...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 945 PM CDT. NEAR OXFORD BY 950 PM CDT. NEAR WHITEWATER BY 955 PM CDT. THE TOWNS OF RIVERDALE...PERTH...LAKE AFTON...CHENEY LAKE...MILAN... MAYFIELD...(ICT)WICHITA ARPT...(IAB)MCCONNELL AFB AND (3KM)JABARA ARPT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 70 TO 80 MPH WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER AT ONCE PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS LINE OF SEVERE THUNDERSTORMS HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715 $$ ES
000 WWUS53 KICT 170253 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT FRI JUN 16 2006 KSC079-155-173-191-170330- /O.CON.KICT.SV.W.0162.000000T0000Z-060617T0330Z/ HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS- 950 PM CDT FRI JUN 16 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SUMNER...SEDGWICK... EASTERN RENO AND HARVEY COUNTIES UNTIL 1030 PM CDT... AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS OF 80 TO 100 MPH THESE SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MOUNDRIDGE TO CALDWELL...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR GODDARD BY 955 PM CDT. NEAR HALSTEAD BY 1000 PM CDT. NEAR HESSTON BY 1005 PM CDT. NEAR MID CONTINENT AIRPORT BY 1010 PM CDT. NEAR WICHITA BY 1015 PM CDT. NEAR SOUTH WICHITA BY 1020 PM CDT. THE TOWNS OF MILAN...LAKE AFTON...MAYFIELD...PERTH...(ICT)WICHITA ARPT...RIVERDALE...(IAB)MCCONNELL AFB AND (3KM)JABARA ARPT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF YOU LIVE IN THESE TOWNS...TAKE COVER IMMEDIATELY THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE 80 TO 100 MPH WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715 $$ ES
000 WWUS53 KICT 170324 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1024 PM CDT FRI JUN 16 2006 KSC079-155-173-191-170334- /O.EXP.KICT.SV.W.0162.000000T0000Z-060617T0330Z/ HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS- 1024 PM CDT FRI JUN 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SUMNER...SEDGWICK...EASTERN RENO AND HARVEY COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1023 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE EASTERN PORTIONS OF THESE COUNTIES THROUGH 1115 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715 $$ SCHRECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 7:56 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 756 PM CDT FRI JUN 16 2006 .UPDATE... FORWARD PROPAGATING MCS IN PROGRESS OF FURTHER ORGANIZING FROM CENTRAL KS SOUTHWARD INTO NORTHWESTERN OKLAHOMA THIS EVENING. DCAPE OF 1000 TO 1300 J/KG AHEAD OF THIS MCS WILL ALLOW FOR ADDITIONAL COLD POOL GENERATION WITHIN THE MCS. INTENSITY OF MCS MAY ALSO BE SUSTAINED THIS EVENING BY DEVELOPING SOUTHERLY LOW-LEVEL JET OF AROUND 40 KT OR SO. EXPECTING OCCASIONAL BOWING SEGMENTS TO CONTINUE FOR AT LEAST THE NEXT COUPLE OF HOURS...WITH SEGMENTS BOWING TOWARD THE NORTHEAST POSING THE GREATEST THREAT FOR DAMAGING WIND GUSTS. HAVE UPDATED HAZARDOUS WEATHER OUTLOOK FOR THIS SCENARIO. AFTER MIDNIGHT...THE MAIN THREATS WILL TRANSITION FROM SEVERE WX TO LOCALLY HEAVY RAINFALL. CARUSO && .PREV DISCUSSION... /ISSUED 318 PM CDT FRI JUN 16 2006/ DISCUSSION... TONIGHT: LITTLE DOUBT FORECAST FOCUS IS ON +TSRA...ESPECIALLY ACROSS CENTRAL & SC KS. HIGH AMPLITUDE MID-UPR PATTERN CONTINUES TO DOMINATE CENTRAL PLAINS WITH TROF...ORIENTED ALMOST N/S ACROSS WRN KS...TO MOVE SLOWLY E TOWARD CENTRAL KS EARLY SAT MORNING. THEREFORE...SFC COLD FRONT TO LIKEWISE MOVE SLOWLY E/SE ALLOWING RICH...DEEP-LAYER MOISTURE TO CON- TINUE STREAMING N/NE ACROSS SC & CENTRAL KS. AS OVERALL PATTERN GRAD- UALLY TRANSITIONS E...DEEP-LAYER ASCENT TO GRADUALLY INCREASE THEREBY INCREASING +RA POTENTIAL ACROSS CENTRAL & SC KS WITH GREATEST THREAT FOR +RA SLATED FROM 9PM ONWARD. FLASH FLOOD GUIDANCE...BOTH 1 & 3 HOURLY...RUNNING 2.5-3.0 SO WILL CHECK SWING ON ANY FLOOD/FLASH FLOOD WATCH FOR TIME BEING. SAT: WIDESPREAD (+)TSRA SLATED ALL AREAS AS PREVIOUSLY-MENTIONED MID-UPPER TROF CONTINUES EWD DRIFT TOWARD ERN KS. SLOW EWD TRANSITIONING OF PATTERN DICTATES INCREASING POPS TO 60-80% WITH AXIS OF HIGHEST POPS ALIGNED WITH FLINT HILLS. SAT NIGHT-SUNDAY NIGHT: CHANCES FOR TSRA GRADUALLY DIMINISHES AS BROADENING MID-UPR TROF CONTINUES EWD DRIFT TOWARD MID-MS VALLEY. INHERITED POPS APPEARED KOSHER. MON-WED NO SIGNIFICANT CHANGES TO INHERITED FORECAST. WED-NEXT FRI: A FEW TSRA ARE POSSIBLE OVER PRIMARILY CENTRAL KS WED NIGHT AS 500-MB SHORTWAVE...PROGGED TO MOVE E ALONG NE/KS BORDER...SWEEPS A WEAK COLD FRONT SE TOWARD CENTRAL KS. DRY WEATHER SLATED FOR REST OF THE PERIOD AS UPSTAIRS HIGH COVERING SRN PLAINS DOMINATES. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 81 65 88 / 100 80 50 40 HUTCHINSON 68 81 65 90 / 100 80 40 30 NEWTON 69 80 65 88 / 100 80 50 40 ELDORADO 69 81 66 86 / 100 80 50 40 WINFIELD-KWLD 69 83 66 85 / 100 80 60 40 RUSSELL 63 82 62 91 / 100 60 30 20 GREAT BEND 63 82 62 91 / 100 60 30 20 SALINA 68 80 66 92 / 100 70 40 30 MCPHERSON 69 80 65 91 / 100 80 40 30 COFFEYVILLE 69 81 67 85 / 90 60 60 50 CHANUTE 68 81 66 84 / 90 70 50 50 IOLA 68 81 66 84 / 90 70 50 40 PARSONS-KPPF 69 81 66 85 / 90 70 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 7:48 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT FRI JUN 16 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 748 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN ORGANIZED LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD THROUGH MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO QUARTER SIZE. LATE TONIGHT...THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...WIDESPREAD THUNDERSTORMS...CAPABLE OF LOCALLY HEAVY RAINS...WILL CONTINUE ACROSS THE REGION WITH THE GREATER CHANCES FOR HEAVY RAINS OCCURRING ALONG THE FLINT HILLS. ON SATURDAY NIGHT...THUNDERSTORMS WILL CONTINUE...WITH THE GREATER CHANCES SLATED FOR OKLAHOMA BORDERING COUNTIES. THE THUNDERSTORMS SHOULD NOT BE SEVERE. ON SUNDAY AND SUNDAY NIGHT...THE CHANCES FOR THUNDERSTORMS WILL GRADUALLY DIMINISH IN A WEST TO EAST MANNER...ESPECIALLY OVER CENTRAL KANSAS SUNDAY NIGHT. THE THUNDERSTORMS SHOULD NOT BE SEVERE. ON MONDAY AND MONDAY NIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...PRIMARILY OVER SOUTHEAST KANSAS. THE THUNDERSTORMS SHOULD NOT BE SEVERE. A FEW THUNDERSTORMS MAY LINGER IN SOUTHEAST KANSAS ON TUESDAY...HOWEVER THESE THUNDERSTORMS...SHOULD THEY PERSIST...SHOULD NOT BE SEVERE. AFTER A FAIRLY BRIEF INTERMISSION TUESDAY NIGHT AND WEDNESDAY... THE NEXT CHANCE OF THUNDERSTORMS...AND THE CHANCES ARE SLIGHT... WOULD BE SLATED FOR WEDNESDAY NIGHT FOR AREAS GENERALLY ALONG... AND NORTHWEST...OF A LINE FROM KINGMAN...TO WICHITA...TO COTTONWOOD FALLS. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THE THUNDERSTORMS WILL BE SEVERE...SO ONE IS ENCOURAGED TO LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/JMC
In the hours before
Special weather statement, Jun 16, 8:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 848 PM CDT FRI JUN 16 2006 KSZ048-050-170230- ELLSWORTH-RICE- 848 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLSWORTH TO ALDEN...AND MOVING EAST AT 35 MPH. WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS LINE OF STORMS. JAKUB
Local storm report, Jun 16, 8:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 3 SSW ATTICA 37.20N 98.25W
06/16/2006 E60.00 MPH HARPER KS TRAINED SPOTTER
55 TO 60 MPH
&&
BDKSpecial weather statement, Jun 16, 8:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT FRI JUN 16 2006 KSZ068-083-092-170245- HARVEY-SEDGWICK-SUMNER- 858 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...SEDGWICK AND SUMNER COUNTIES... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SYLVIA TO 5 MILES EAST OF HAZELTON...AND MOVING EAST AT 40 MPH. DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN HARVEY...SEDGWICK AND SUMNER COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. JAKUB
Local storm report, Jun 16, 9:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG CUNNINGHAM 37.64N 98.43W
06/16/2006 KINGMAN KS BROADCAST MEDIA
CHASER REPORTED VIA KSN THAT STRAIGHT LINE WINDS CAUSED
DAMAGE IN CUNNIGHAM. DEBRIS WAS PICKED UP INTO THE STORM.
&&
CDBSpecial weather statement, Jun 16, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 913 PM CDT FRI JUN 16 2006 KSZ049-051-052-170300- MARION-MCPHERSON-SALINE- 913 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION...MCPHERSON AND SALINE COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKVILLE TO 6 MILES NORTHWEST OF INMAN...AND MOVING EAST AT 35 MPH. WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Jun 16, 9:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 8 W KINGMAN 37.65N 98.26W
06/16/2006 KINGMAN KS BROADCAST MEDIA
3 IN DIAMETER TREE LIMBS DOWN. VIA KSN WEATHER LAB.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 16, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 59 min |
| Jun 16, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 53 min |
| Jun 16, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 62 min |
| Jun 16, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 57 min |
| Jun 16, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 56 min |
| Jun 16, 9:43 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 46 min |
| Jun 16, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harvey, Marion, Sedgwick, Sumner | 64 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Cowley | 58 min |
| Jun 16, 11:22 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.